Alert archive / West Virginia / River Flood Warnings in 2015
River Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Mar 3, 2015, 9:11 PM EST for Preston County, West Virginia. It took effect at Mar 4, 2015, 10:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2015, 9:11 PM EST (02:11 UTC)
- In effect from
- Mar 4, 2015, 10:00 AM EST
- Expired
- Mar 5, 2015, 8:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cheat River at Rowlesburg (ROWW2).
- Action stage
- 12.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 0307020015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 3, 7:25 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 3, 7:25 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EST TUE MAR 3 2015
.SYNOPSIS...
LOW PRESSURE CROSSING THE GREAT LAKES WILL CONTINUE TO SPREAD RAIN
OVER THE UPPER OHIO VALLEY REGION TONIGHT. RAIN WILL TURN TO SNOW
WITH A WEDNESDAY COLD FRONT.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
THE WINTER WEATHER ADVISORY FOR COUNTIES NORTH OF PITTSBURGH HAS
BEEN ALLOWED TO EXPIRE AS MOST TEMPERATURE REPORTS ARE IN THE MID
30S...WITH FURTHER INCREASE TOWARD THE UPPER 30S EXPECTED THROUGH
THE EVENING.
OTHERWISE...THE FLOOD WATCH HAS BEEN MAINTAINED AS SNOW MELT WILL
AGGRAVATE ANY ONGOING POOR DRAINAGE ISSUES RESULTING FROM A
GENERAL 0.2 TO 0.4 INCHES OF RAIN. HOWEVER...AREAS ALONG AND SOUTH
OF A LINE FROM ZANESVILLE TO LATROBE MAY WANT TO PAY SPECIAL
ATTENTION THROUGH THE NIGHT AS A CROSSING JET STREAK IS MODEL
PROGGED TO ENHANCE MID LEVEL FRONTOGENESIS FOR BETTER RAINFALL
FOCUS. THINK AN ADDITIONAL 0.20 OVER NORTHERN AREAS TO ABOUT AN
INCH OVER SOUTHERN COUNTIES IS A REASONABLE BASIN AVERAGE PROGNOSIS
AT THIS TIME AND IS BASED ON MORE CONSERVATIVE ECMWF GUIDANCE.
A TRANSITION TO SNOW WILL OCCUR WITH THE ENCROACHMENT OF THE COLD
FRONT ON WEDNESDAY. ANY SNOW THAT FALLS THROUGH THE DAY SHOULD BE
LIMITED BY INEFFICIENT WITH SNOW RATIOS AND LITTLE ACCUMULATION IS
EXPECTED INTO THE EVENING.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
THE WINTER STORM WATCH FOR WEDNESDAY NIGHT AND THURSDAY HAS BEEN
CONTINUED FOR AREAS ROUGHLY ALONG AND SOUTH OF A ZANESVILLE TO
INDIANA LINE...BUT THE NORTHWARD EXTENT OF DEEPER MOISTURE AND
ASCENT BEHIND THE WAVE SLOWED FRONTAL ZONE IS CERTAINLY QUESTIONABLE
AND AN ADDITIONAL SET OF MODEL RUNS WILL BE NECESSARY FOR BETTER
RESOLUTION.
AT ANY RATE...SNOW SHOWERS WILL DIMINISH THROUGH THURSDAY AFTERNOON
WITH ARCTIC HIGH PRESSURE CLEARING OUT SKIES. WITH LIGHT WINDS
TEMPERATURES EXPECTED TO CRASH NEAR OR BELOW ZERO WITH FRESH SNOW
COVER.
SUNSHINE BUT CONTINUED COLD FRIDAY WITH TEMPERATURES 15 TO 20
DEGREES BELOW SEASONAL AVERAGES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL...THE LONG TERM PERIOD LOOKS QUIET WITH THE PASSAGE OF A
COUPLE OF WEAK FRONTS SATURDAY NIGHT AND THEN AGAIN LATE MONDAY.
AT THIS TIME...MODELS ARE SHOWING LITTLE MOISTURE ACCOMPANYING
EITHER OF THESE SYSTEMS. A SLOW MODERATION IN TEMPS IS EXPECTED
THROUGH THE ENTIRE PERIOD.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
IFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF WEDNESDAY
AS LOW PRESSURE CROSSES THE GREAT LAKES REGION. ANY FREEZING RAIN
AT DUJ SHOULD BE CHANGING OVER TO RAIN BY 01Z AS THE LOWS
ASSOCIATED WARM FRONT MOVES NORTH. A GRADUAL CHANGEOVER TO SNOW IS
EXPECTED FROM NORTH TO SOUTH DURING THE DAY WEDNESDAY...WITH
FKL/DUJ CHANGING LATE TONIGHT...PIT IN THE MORNING AND MGW TOWARD
EVE. AN IMROVEMENT TO LOW END MVFR IS EXPECTED FROM PIT NORTH BY
AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES SOUTH.
LOW LEVEL WIND SHEAR SHOULD PERSIST THIS EVENING BEFORE A LOW
LEVEL JET EXITS.
.OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
WIDESPREAD RESTRICTIONS ARE EXPECTED INTO THURSDAY AS A WAVE OF
LOW PRESSURE MOVES ALONG A COLD FRONT...WITH SNOW MAINLY FROM PIT
SOUTH. RESTRICTIONS ARE POSSIBLE WITH A SUNDAY COLD FRONT.
&&
.HYDROLOGY...
THE COMBINATION OF SNOW MELT AND DEVELOPING RAIN IS EXPECTED TO CAUSE
SIGNIFICANT RISES ON THE CHEAT... MONONGAHELA AND YOUGHIOGHENY
RIVER BASINS. THESE RISES WILL AID IN MOVING ICE INTO AREAS WHERE
ICE JAMS ARE KNOWN TO DEVELOP. THE RISES WILL MOST LIKELY PERSIST THROUGH
THURSDAY. CONFIDENCE IN RAIN AMOUNTS REMAINS LOW...BUT THE BETTER
CHANCE FOR MORE SIGNIFICANT ACCUMULATION IS EXPECTED TO BE ALONG
AND SOUTH OF A ZANESVILLE TO LATROBE LINE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MDZ001.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ049-050-057>059-
068-069.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR OHZ057>059-068-069.
PA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ014-020>023-029-
031-073>076.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR PAZ021-023-029-031-073>076.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
PAZ007>009-013>016-022-023.
WV...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR WVZ001>004-012-
021>023-041.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR WVZ002>004-012-021>023-041.
&&
15/07Hazardous weather outlook, Mar 3, 7:25 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 725 PM EST TUE MAR 3 2015 OHZ039>041-048-PAZ007>009-013-015-016-050030- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA- 725 PM EST TUE MAR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ057>059-068-069-PAZ021-023-029-031-073>076-WVZ002>004-012- 021>023-041-050030- GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 725 PM EST TUE MAR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ049-050-PAZ014-020-022-WVZ001-050030- HARRISON-JEFFERSON OH-BUTLER-BEAVER-ARMSTRONG-HANCOCK- 725 PM EST TUE MAR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 3, 5:18 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EST TUE MAR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FREEZING RAIN PUNXSUTAWNEY 40.94N 78.98W
03/03/2015 E0.20 INCH JEFFERSON PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1501392
XXLocal storm report, Mar 3, 5:22 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EST TUE MAR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FREEZING RAIN BROOKVILLE 41.16N 79.08W
03/03/2015 E0.25 INCH JEFFERSON PA PUBLIC
&&
EVENT NUMBER PBZ1501393
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:11 PM EST | Areal Flood Advisory | PBZ | Armstrong, Indiana, Jefferson | 12 hr |
| Mar 3, 9:11 PM EST | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 54 hr |
| Mar 3, 9:11 PM EST | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 54 hr |
| Mar 3, 10:33 PM EST | Areal Flood Advisory | PBZ | Fayette, Greene | 14 hr |
| Mar 4, 3:47 AM EST | Winter Storm Warning | PBZ | Fayette | 36 hr |
| Mar 4, 3:47 AM EST | Winter Weather Advisory | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 32 hr |
| Mar 4, 6:58 AM EST | Areal Flood Warning | PBZ | Westmoreland | 12 hr |
| Mar 4, 8:01 AM EST | Areal Flood Warning | PBZ | Washington | 9 hr |
| Mar 4, 8:46 AM EST | Areal Flood Warning | PBZ | Greene | 9 hr |
| Mar 4, 10:58 AM EST | River Flood Warning | PBZ | Fayette | 18 hr |
| Mar 4, 10:58 AM EST | River Flood Warning | PBZ | Allegheny, Westmoreland | 20 hr |
| Mar 4, 12:35 PM EST | Areal Flood Advisory | PBZ | Fayette | 6 hr |
| Mar 4, 3:05 PM EST | River Flood Warning | PBZ | Fayette, Greene | 20 hr |
| Mar 4, 3:05 PM EST | River Flood Warning | PBZ | Fayette, Greene | 20 hr |
| Mar 4, 3:10 PM EST | River Flood Warning | PBZ | Allegheny | 27 hr |
| Mar 4, 8:08 AM EST | Areal Flood Warning | PBZ | Belmont | 9 hr |
| Mar 4, 8:59 AM EST | Areal Flood Warning | PBZ | Noble | 12 hr |
| Mar 4, 12:28 PM EST | Areal Flood Advisory | PBZ | Monroe | 5 hr |
| Mar 4, 4:47 AM EST | Areal Flood Warning | PBZ | Monongalia | 12 hr |
| Mar 4, 5:46 AM EST | Areal Flood Warning | PBZ | Marshall | 14 hr |
| Mar 4, 7:49 AM EST | Areal Flood Warning | PBZ | Marion | 6 hr |
| Mar 4, 8:44 AM EST | Areal Flood Warning | PBZ | Preston | 12 hr |
| Mar 4, 9:08 AM EST | Areal Flood Warning | PBZ | Hancock | 9 hr |
| Mar 4, 10:11 AM EST | Areal Flood Advisory | PBZ | Monongalia | 3 hr |
| Mar 4, 10:32 AM EST | Areal Flood Warning | PBZ | Monongalia | 6 hr |
| Mar 4, 1:37 PM EST | Areal Flood Advisory | PBZ | Marion | 3 hr |
Nearby
River Flood Warnings in West Virginia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.